MAUDE Adverse Event Report: ANGIODYNAMICS VENCURE NEVERTOUCH; ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENCURE NEVERTOUCH; ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787114030050
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on october 05, 2017: during an evlt procedure, the treating physician successfully completed the procedure on the patient's first leg.The fiber was placed in the patient's second leg with no report of complications.When withdrawing the laser fiber from the second leg, it was noted the fiber stop had detached from the fiber shaft.It was reported the fiber extended from the sheath approximately 9 cm when withdrawn.Due to this, the doctor is unsure as to whether or not the patient's vein had been ablated for the final 6- 9 centimeters.There was no report of harm or injury to the patient due to this event.It was indicated the disposable device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was 65cm fiber and a tre-sheath.A visual examination noted the fiber was advanced into the tre-sheath.The sheath lock fitting was more than finger tight.After loosening the lock it was noted that the lock could be moved along the fiber shaft.The customer's reported complaint description of "clear plastic hub/locking mechanism on the fiber got stripped from the actual fiber" is confirmed.Although the complaint description is confirmed, a definitive root cause for the event cannot be determined.A possible contributing factor could be due to user technique.It is possible that the user placed too much force on the fiber once it is up against the fiber stop, causing the fiber to bend away from the path of the plasma pen.As a result of this, adversely affecting the resultant surface energy from the plasma treatment.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.During the manufacturing process, the disposable fiber device receives a 100% inspection and an aql inspection in which the quality of the fiber strip is inspected.Prior to packaging, all components are inspected for damage.The instructions for use, which is supplied to the end user with this catalog number, contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing, or excessive bending.Do not coil the fiber tighter than a diameter of 20cm" and "pull the sheath back and lock it to the sheath-lok fitting." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference (b)(4).

Brand Name
VENCURE NEVERTOUCH
Common Device Name
ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key6986732
Report Number1319211-2017-00106
Device Sequence Number16174651
Product Code GEX
UDI-Device IdentifierH787114030050
UDI-PublicH787114030050
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K031233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2019
Device Catalogue NumberH787114030050
Device Lot Number5075627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2017
Supplement Date Received by Manufacturer10/05/2017
Initial Report FDA Received Date10/30/2017
Supplement Report FDA Received Date12/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1